Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
plissken

Retin-A after accutane?

Recommended Posts

I'll probably be using Retin-A after my course, but how long should I wait before using it? I know that you should wait at least 6 months for scar treatments (because the skin still sucks at healing itself post-accutane). Is it the same for retinoids?

Share this post


Link to post
Share on other sites

Not at all. Some people on very low Accutane doses used Retin A throughout the Accutane course.

But if you have any remaining redness or irritation you'll likely want to wait until that dissipates. It might be a week or two, or maybe a month.

Share this post


Link to post
Share on other sites

Your derm will probably prescribe you some retinoid if you request it. Or they'll just wait till you come back asking for one. The latter is preferable to them.

Share this post


Link to post
Share on other sites
Guest tofupup

I waited a month after stopping accutane before using Retin-A, but only because that's how long it took the insurance company to get its head out of its ass and agree to cover the prescription.

My derm, however, said I could start using it after a week.

Share this post


Link to post
Share on other sites

I'd say a week or two, depending on how your skin feels. Be sure to ease into it slowly! Here's the schedule I generally recommend for getting accustomed to retinoids:

First week -- 1 out of 3 nights

Second week -- 1 out of 2 nights

Third week -- 2 out of 3 nights

Fourth week -- Nightly

If at any point your face gets red, sore & irritated, STOP using Retin A until things go back to normal ... then pick up the schedule where you left off.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×